Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Diagnosed TB. Prescribed refampicin+ethumbutol+isoniseand steptomicin inj. Noticed black spots on body. Treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1986
Answered : 458 Questions
my wife has problem in stomach a serious non controlable pain occur in stomach and no meicine relief her. afetr full checkup doctors find problem in stomach that thiere is sysmtoms of tubercolsis .

they opertae minorly and continue the tb drugs to care with medicine refampicin+ethumbutol+isoniseand steptomicin inj.

afetr 4 month of treatment whole body filled with black spot on whole body.

doctors advise that this is due to side efffecto f medicine and after complition of drug course , within 6month to 1 year these spot will disappeared.

but after more than a year after complition of drug cousre no spot has been remove or faded as doctors advised

now is there any sure treatment to get off form these balck spot.
Posted Sat, 1 Jun 2013 in General Health
Answered by Dr. Nirmala P 2 hours later
Thanks for asking in Healthcare Magic.

Isoniazid, Rifampicin, Ethambutol and Streptomycin are all first line drugs used in the treatment of tuberculosis. Compared to other drugs used in tuberculosis these drugs are proved to have high efficacy (therapeutic benefit) and low toxicity. Also these drugs are used routinely.

The dermatologic (skin) side effects of anti tuberculous drugs are rare and not seen in all people taking them but only in a handful of people who are sensitive (allergic) to them. Among the four drugs Rifampicin results in such reddish black spots in sensitive individuals.

Unfortunately, these skin spots are usually permanent and they don't disappear. In some people, they fade away leaving mild spots. Although demelanizing agents like Monobenazine are available to lighten dark pigments, these may not be useful in her case as the cause is not melanin pigments but drug allergy.

She can apply an equal mixture (50% each) of olive oil and almond oil on these spots for 15 minutes before taking bath. This will reduce the intensity of these dark spots. Vitamin E, B complex with zinc supplements are effective in skin conditions. Do not use harsh soaps and go in for mild ones. Also you should consult a Dermatologist for further advice and necessary treatment.

I hope this helps. Please address to me if you have any other concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor